Heat, Northern Erie
- When
- July 13, 4:00 PM EST
- Where
- Northern Erie forecast zone
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.758, -78.780 (the zone’s center; the record gives no point)
A 25-year old construction worker collapsed and died from heat stroke as he was walking home from his construction job.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
A 25-year old construction worker collapsed and died from heat stroke as he was walking home from his construction job.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 13, 2:08 PM EST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 308 PM EDT WED JUL 13 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY)... THE HOT HUMID AIR MASS THAT HAS BEEN WITH US FOR THE PAST FEW DAYS CONTINUES ACROSS THE REGION BUT THE THUNDERSTORM ACTIVITY THAT PLAGUED THE EASTERN LAKE ONTARIO REGION EARLIER TODAY HAS WEAKENED AND HAS BECOME MUCH MORE WIDELY SCATTERED. THE MOST POTENT DEVELOPMENT DURING THE AFTERNOON SO FAR HAS BEEN ACROSS THE WESTERN QUARTER OF PENNSYLVANIA. SOME OF THIS ACTIVITY MAY AFFECT CHAUTAUQUA COUNTY LATE THIS AFTERNOON. AT THIS TIME IT IS HARD TO HANG OUR HAT ON ANYTHING SUBSTANTIAL TO ACT AS A TRIGGER BUT A WEAK SURFACE TROUGH IS STILL EXPECTED TO SAG SOUTHEAST ACROSS OUR REGION TONIGHT AND THURSDAY. WITH HIGH DEW POINTS AND CAPES CHANCE POPS ARE A MUST. WE HAVE LOWERED THE POPS A BIT FOR THE THURSDAY NIGHT THROUGH FRIDAY NIGHT PERIOD AS THE TROUGH SINKS FURTHER SOUTH. WE WILL STILL MENTION 30 POPS THOUGH FOR THE SOUTHERN TIER. THE GFS DOESNT PUSH THE TROUGH AS FAR TO THE SOUTH AS THE NAM SO THIS TIME FRAME WILL HAVE TO BE MONITORED CLOSELY. WE ARE MORE CONCERNED WITH THE SATURDAY PERIOD AT THIS TIME AS THE REMNANTS OF THE REMNANTS OF DENNIS FINALLY COME THROUGH WHEN THE CLOSED UPPER CIRCULATION OPENS UP AND GETS KICKED TO THE NORTHEAST. WE WILL RAISE POPS TO 50 FOR NOW BUT THIS IS SUBJECT TO A CHANGE TO THE HIGHER. && .LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)... CHANCE POPS WILL CONTINUE IN THE FORECAST FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT AS ANOTHER COUPLE OF WEAK SHORT WAVES MOVE ACROSS OUR REGION BUT A GENERAL UPPER LEVEL RIDGING SHOULD ALLOW US TO REMOVE THE CHANCE WORDING FOR MONDAY. THE GFS IS ADVERTISING A STRONGER SHORT WAVE NORTH OF THE UPPER LAKES TUESDAY MORNING PUSHING A COLD FRONT ACROSS US LATE TUESDAY. WE WILL HAVE CHANCE POPS IN FOR THIS FEATURE FOLLOWED HOPEFULLY BY A WELL NEEDED DECREASE IN DEW POINTS. && .AVIATION... GENERALLY VFR CONDITIONS WILL CONTINUE THE REMAINDER OF THIS AFTERNOON. WIDELY SCATTERED CONVECTION PARTICULARLY EAST OF LAKE ONTARIO MAY LOCALLY LOWER CONDITIONS TO MVFR. TONIGHT HAZE WILL LOWER VISIBILITIES TO MVFR. LOCAL IFR CONDS IN FOG AND HAZE NEAR DAYBREAK THURSDAY. SCATTERED CONVECTION WILL INCREASE THURSDAY WITH THE APPROACH OF A WEAK COLD FRONT/SURFACE TROUGH FROM ONTARIO PROVINCE. && .BUFFALO WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .MARINE...NONE. SHORT TERM...SAGE LONG TERM...SAGE AVIATION...SL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 536 AM EDT WED JUL 13 2005 LEZ040-041-LOZ042>045-062>065-NYZ001>008-010>014-019>021-085-140936- ALLEGANY-CATTARAUGUS-CHAUTAUQUA-GENESEE-JEFFERSON-LEWIS-LIVINGSTON- MONROE-NIAGARA-NORTHERN CAYUGA-NORTHERN ERIE-ONTARIO-ORLEANS-OSWEGO- SOUTHERN ERIE-WAYNE-WYOMING- 536 AM EDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE... WHILE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME, SCATTERED THUNDERSTORMS ARE FORECAST. BECAUSE OF THE AMOUNT OF MOISTURE IN THE AIRMASS, ANY STORMS THAT DO OCCUR WOULD BE CAPABLE OF PRODUCING TORRENTIAL RAINS THAT COULD RESULT IN POOR DRAINAGE FLOODING AND PONDING ON AREA ROADS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5467120.